Pred Weight Gain Question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SunnyFlorida
Regular Member


Date Joined Mar 2008
Total Posts : 53
   Posted 5/29/2008 12:06 PM (GMT -6)   
Hello everyone.  Has anyone had any good results from using an over the counter or prescription appetite suppression drug to try to take off the Prednizone weight gain after their flare is cleared up?  I have been afraid to try one since I don't want it to cause another flare--and go back on Pred--and gain more weight--etc.  Every time I have to take Pred, I gain 10 pounds and then cannot get it back off.  It is getting out of hand, and now I need some "help" to lose the weight.  I would appreciate any feedback.  Thanks.

~~~~~Teresa~~~~~
 
Diagnosed with UC in 1997
Asacol 400 3 x 3 daily
Mesalamine liquid 60 ml once daily
Prednisone 10 MG daily


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 5/29/2008 1:46 PM (GMT -6)   
pills to lose weight are not safe. I am doing weight watchers and have lost 7 pounds. I am still on 5mg of pred a day, have been for about 2 mos.
Beth, 32 ~ small flare - hoping caused by aspirin - hydrocortisone e's
Major Flare Sept/Oct 07
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics, Aloe Vera juice.
Minimal Change Disease (Kidney Disorder) dx'd 09/07 - partial remission since 03/08
Prednisone 5mg 1xday (tapered from 60 = ), Simvastatin 20mg 1xday, Diovan 160mg 2xday. Enalapril 20mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 


Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6448
   Posted 5/29/2008 1:59 PM (GMT -6)   
I'll have to agree; taking pills for weight loss is probably not such a good idea. I too follow a healthy eating plan along the lines of WW's, but eating really whole foods and not processed. I find the more sugar or additives I eat, the worse I feel plus I can't seem to lose the weight. Also exercise is very important; I found when I was flaring or just not feeling confident about being outside, that I could use a trampoline and free weights close to the bathroom. I had lost more than 30 lbs. on WW's and then was dx'd with UC, and gained back 20 on the pred. I've lost that 20 lbs. again, so go for it! Let us know how you are doing!

Carol

Remicade - will have my 22nd infusion on May 5.
Vitamin B-12/Biotin, Probiotics
 
Co-Moderator for the UC Forum
 
 


Deb McG
Regular Member


Date Joined May 2007
Total Posts : 33
   Posted 5/29/2008 7:44 PM (GMT -6)   
Stay away from diet junk, it's not worth the ris. Just watch your sodium intake, drink lots of water and eat a healthy diet, the pred weight will eventually come off. Exersize always helps.
UC - 20+ years
6 MP
Asacol
Prednisone (UGH)
Canasa
Folic Acid/Calcium/Magnesium


bk1579
Regular Member


Date Joined Sep 2007
Total Posts : 100
   Posted 5/29/2008 7:56 PM (GMT -6)   
I gained 13-15 lbs while taking pred...I ate everything in site...After coming off of it, I drank LOTS and LOTS of water and walked...I didn't do any great distances or anthing, but at least a mile...My weight came off pretty quick...I don't know if I am correct, but it seemed like prednisone weight gain was more like water retention for me...I probably ate too much salt...I could be absolutely wrong about that, but that is just my assumption...I wouldn't take any weight loss pills though...The weight will come off...Just give it time and excersise...

29 Yrs old
Dx UC 3/07
4 Lialda/day
Remicade (only had three infusions)
Multi-vitamine
 


AngelTT
Regular Member


Date Joined Jun 2005
Total Posts : 213
   Posted 5/29/2008 8:21 PM (GMT -6)   
I did Weight Watchers and it worked for me. I wouldn't recommend getting on any diet pills - it will throw your system way off! Good luck to you - I know the Prednisone roller coaster is no fun!
34 year old female
Dx'd 5 years ago
Current Meds: Remicade/6 weeks, Prednisone, Prevacid, Sustenex, Lialda, Lexapro, Synthroid, Iron, vitamin, Fish Oil
Expecting first child 12/08 via gestational surrogate


elliekate
New Member


Date Joined Mar 2008
Total Posts : 16
   Posted 5/30/2008 1:24 PM (GMT -6)   
 I was on prednisone for 10 weeks and gained almost 20 lbs. (I needed to gain about 10 lbs.). I've been off of the prednisone for almost a month and I'm having a tough time losing those 10 lbs. I'm dieting and working out like crazy (running 10 miles in the  heat), but the scale won't go down (although I fit in my clothes better). I still feel bloated and puffy from the prednisone. I've heard it just takes time for the prednisone to leave your system  and for your body to regulate itself normally again. I thought about diet pills but my UC symptoms are gone for now and I don't want to take a chance with a new substance in my body. The best advice I've received from this forum is to be patient about losing the prednisone weight gain.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 7:13 AM (GMT -6)
There are a total of 3,006,008 posts in 329,292 threads.
View Active Threads


Who's Online
This forum has 161818 registered members. Please welcome our newest member, demonsss.
230 Guest(s), 4 Registered Member(s) are currently online.  Details
Deep_sleep, BangedUp, 3timechamp, Buddy Blank